Alert archive / Missouri / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 116, NWS Springfield, MO

May 29, 2012Maries County, Phelps County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at May 29, 2012, 12:27 AM CDT for Maries County, Phelps County, Missouri. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2012, 12:27 AM CDT (05:27 UTC)
Expired
May 29, 2012, 1:19 AM CDT
In force
52 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Maries County, MO, Phelps County, MO

The radar

The St Louis radar (KLSX), 120 km from the middle of the area, began a volume at 05:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.5 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2012-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1923 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2012-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1923 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1564 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

605 
WUUS53 KSGF 290527
SVRSGF
MOC125-161-290630-
/O.NEW.KSGF.SV.W.0116.120529T0527Z-120529T0630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1227 AM CDT TUE MAY 29 2012

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MARIES COUNTY IN CENTRAL MISSOURI...
  NORTHERN PHELPS COUNTY IN EAST CENTRAL MISSOURI...

* UNTIL 130 AM CDT

* AT 1223 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES
  NORTHWEST OF NEWBURG...AND MOVING NORTHEAST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
           DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

* LOCATIONS IMPACTED INCLUDE...
  ROLLA...NEWBURG...DOOLITTLE...ST. JAMES...NORTHWYE...VICHY AND
  ROSATI.

INTERSTATE 44 BETWEEN MILE MARKERS 169 AND 199 WILL ALSO BE IMPACTED
BY THE SEVERE THUNDERSTORM.

THIS WARNING WILL REPLACE THE PREVIOUS SEVERE THUNDERSTORM WARNING 
FOR MARIES AND PHELPS COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3784 9202 3802 9202 3824 9164 3816 9163
      3816 9153 3800 9152
TIME...MOT...LOC 0527Z 237DEG 21KT 3798 9197

HAIL...1.00IN
WIND...60 MPH

$$

SCHAUMANN
2 follow-up statements
312 
WWUS53 KSGF 290549
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1249 AM CDT TUE MAY 29 2012

MOC125-161-290630-
/O.CON.KSGF.SV.W.0116.000000T0000Z-120529T0630Z/
MARIES MO-PHELPS MO-
1249 AM CDT TUE MAY 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
PHELPS AND SOUTHEASTERN MARIES COUNTIES UNTIL 130 AM CDT...

AT 1244 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM ST. JAMES TO NEWBURG...AND MOVING EAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
         DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

LOCATIONS IMPACTED INCLUDE...
ST. JAMES AND ROSATI.

INTERSTATE 44 BETWEEN MILE MARKERS 171 AND 199 WILL ALSO BE IMPACTED
BY SEVERE THUNDERSTORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3787 9199 3802 9199 3820 9163 3816 9163
      3816 9153 3802 9152
TIME...MOT...LOC 0549Z 287DEG 12KT 3802 9164 3786 9193

HAIL...1.00IN
WIND...60 MPH

$$

SCHAUMANN
974 
WWUS53 KSGF 290619
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
119 AM CDT TUE MAY 29 2012

MOC125-161-290628-
/O.CAN.KSGF.SV.W.0116.000000T0000Z-120529T0630Z/
MARIES MO-PHELPS MO-
119 AM CDT TUE MAY 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PHELPS AND
SOUTHEASTERN MARIES COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.

LAT...LON 3787 9199 3802 9199 3820 9163 3816 9163
      3816 9153 3802 9152
TIME...MOT...LOC 0618Z 287DEG 12KT 3799 9152 3783 9181

$$

SCHAUMANN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 8:38 PM CDT, 3 hours 49 minutes earlier.

Area forecast discussion, May 28, 8:38 PM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
838 PM CDT MON MAY 28 2012

...MESOSCALE CONVECTIVE DISCUSSION...

.UPDATE...

A WEAK COLD FRONT CONTINUES TO SLIDE SOUTH TOWARDS THE AREA THIS
EVENING. AS OF 8 PM CDT...THE FRONT EXTENDED FROM HANNIBAL
MISSOURI TO CHANUTE KANSAS ON TO THE SOUTHWEST INTO CENTRAL
TEXAS. THE ATMOSPHERE REMAINS UNSTABLE WITH LITTLE IN THE WAY OF A
CAP...THOUGH SHEAR REMAINS MORE ON THE WEAKER SIDE. THE MID LEVELS
REMAIN QUITE DRY...WHICH IS HELPING TO LIMIT THE COVERAGE IN
THUNDERSTORM DEVELOPMENT SO FAR THIS EVENING. STILL SOME ISOLATED
TO SCATTERED STORMS WILL CONTINUE TO DEVELOP FROM CENTRAL
MISSOURI INTO SOUTHEASTERN KANSAS ALONG THE FRONT AS IT SLIDES
THROUGH THE REGION THIS EVENING INTO THE OVERNIGHT HOURS. THERE
COULD STILL BE A FEW STRONG TO MARGINALLY SEVERE STORMS WITH HAIL
TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS POSSIBLE OVER THE
NEXT COUPLE HOURS. AFTER THAT INSATIABILITY SHOULD START TO
WEAKEN. OVERALL WITH THE DRY AIR IN PLACE THE SEVERE RISK AND
COVERAGE OF STORMS SHOULD BE MORE LIMITED THROUGH THE REST OF THE
NIGHT.

WISE

&&

.DISCUSSION...

THE NEXT 72 HOURS WILL BRING THREE SEPARATE PRECIPITATION EVENTS
TO THE THE MISSOURI OZARKS AND FAR SOUTHEASTERN KANSAS.

A WEAK COLD FRONT EXTENDING SOUTHWARD FROM WISCONSIN THROUGH IOWA
AND INTO EAST CENTRAL KANSAS WILL SLOWLY PUSH SOUTHEASTWARD
THROUGH THE OZARKS THIS AFTERNOON AND EARLY THIS EVENING. WHILE
THERE IS PLENTY OF CAPE AVAILABLE...ON THE ORDER OF 3000 (J/KG
COMPUTED) LATE THIS AFTERNOON...MODELS GENERALLY HOLD OFF ON MAX
PRECIPITATION DEVELOPMENT UNTIL AFTER SUNSET AS THIS FRONTAL
BOUNDARY SLOWS DOWN OVER SOUTHERN MISSOURI. BULK WIND SHEAR (0 TO
6 KM) INCREASES FROM APPROXIMATELY 25 KTS TO 35 KTS OVER NIGHT SO
THIS MAY ASSIST WITH SOME STORM ORGANIZATION AFTER SUNSET.

THIS SURFACE FRONTAL SYSTEM HAS RELATIVELY WEAK FORCING AS IT
BECOMES NEARLY ALIGNED WITH THE UPPER LEVEL FLOW LATE TODAY SO
NOCTURNAL PRECIPITATION MAXIMUM EVIDENT IN THE NAM/SREF AND GFS IS
GENERALLY SUPPORTED BY A WEAK SHORTWAVE APPROACHING FROM THE
WEST...SLIGHTLY SOUTHERLY FLOW IMPINGING ON THIS FRONTAL BOUNDARY
AND SOMEWHAT INCREASED WIND SHEAR. GIVEN THIS SYNOPTIC PATTERN...A
FEW STRONGER STORMS TO MARGINALLY SEVERE STORMS ARE POSSIBLE LATE
THIS AFTERNOON AND TONIGHT BUT DUE TO THE LACK OF STRONG DYNAMIC
FORCING WE DO NOT EXPECT ANY WIDESPREAD SEVERE OUTBREAK AT THIS
TIME.

MODELS PUSH THIS WEAK FRONTAL BOUNDARY SOUTHWARD INTO OKLAHOMA
ARKANSAS BY EARLY TUESDAY...BRINGING A GENERALLY SUNNY AND PLEASANT
DAY TO THE AREA...ALBEIT BRIEFLY.

FOR TUESDAY AFTERNOON/EVENING INTO THE EARLY MORNING HOURS
WEDNESDAY...THE AFOREMENTIONED FRONTAL BOUNDARY OVER OKLAHOMA WILL
SERVE AS A FOCAL POINT FOR AFTERNOON CONVECTION OVER THE CENTRAL
OKLAHOMA/KANSAS BORDER AREA. NAM/SREF/GFS ALL HINT AT A LATE
AFTERNOON MCS FORMING IN THE AREA FROM PARENT CONVECTION AND
TRACKING EASTWARD TOWARD SOUTHWESTERN MISSOURI AND DISSIPATING
DURING THE EARLY WEDNESDAY MORNING HOURS. AT THE SAME TIME...A
SECOND WEAK SHORT WAVE APPROACHING FROM THE WEST WILL PROVIDE THE
PRIMARY SUPPORT FOR THIS POTENTIAL EAST TO SOUTHEASTWARD MOVING
MCS.

AFTER SOMEWHAT OF A BREAK...THE THIRD ROUND OF PRECIPITATION WILL
IMPACT THE AREA WEDNESDAY NIGHT INTO THURSDAY. THIS PARTICULAR
EVENT...UNLIKE THE FIRST TWO...WILL HAVE MODERATE TO STRONG UPPER
LEVEL SUPPORT FOR THIS TIME OF YEAR AS A RATHER
DYNAMIC...PROGRESSIVE AND SHARPENING SHORT WAVE TROF EMBEDDED IN
THE NOW STRONGER NORTHWESTERLY UPPER LEVEL FLOW INTERACTS WITH PRE-
EXISTING BOUNDARIES IN THE AREA AND MOVES EASTWARD THROUGH THE
REGION. MODELS DEPICT A SURFACE LOW FORMING OVER NORTH CENTRAL
TEXAS WITH AN INVERTED TROF EXTENDING NORTHWARD TOWARD
SOUTHEASTERN NEBRASKA NEBRASKA AROUND MIDNIGHT. THIS FEATURE
PROGRESSES EASTWARD INTO THE EARLY MORNING HOURS...APPROACHING THE
MISSISSIPPI VALLEY LATER ON THURSDAY. WITH A STRONG LOW LEVEL
SOUTHERLY FLOW SETTING UP AHEAD OF THIS SHORT WAVE...WE WILL
LIKELY SEE OUR BEST CHANCE OF SIGNIFICANT STABLE AND WIDESPREAD
PRECIPITATION...ON THE ORDER OF AN INCH OR SO...FOR THE AREA.
SEASONABLY STRONG HIGH PRESSURE AND COOLER SURFACE AIR TO THE
NORTH OF THIS FEATURE WILL HELP GENERATE AN OVERRUNNING
PRECIPITATION SCENARIO...MORE LIKE EARLY SPRING. HOWEVER...DUE
TO THE RELATIVELY STRONG DYNAMIC FORCING...RAPID PROGRESSION AND
SUBSEQUENT HEIGHT FALLS WITH THIS SYSTEM...WILL NOT RULE OUT ANY
EMBEDDED CONVECTION. WILL MONITOR THE EVOLUTION OF THIS SEASONABLY
STRONG EVENT VERY CLOSELY AS WE ARE STILL SEEING SIGNIFICANT
VARIANCE BETWEEN MODEL RUNS.

EXPECT GRADUAL CLEARING ON THURSDAY WITH PRECIPITATION TAPERING
OFF OVER THE EASTERN OZARKS BY LATE AFTERNOON.

FOR FRIDAY THOUGHT MONDAY...

GFS AND ECMWF DIFFER SOMEWHAT FOR FRIDAYS SOLUTION IN BASIC
HANDLING OF THE AFOREMENTIONED SHORT WAVE TROF. GFS FORMS AND
DEEPENS A CLOSED UPPER LEVEL VORTEX OVER EASTERN NEBRASKA...THEN
BRINGS IT SOUTHWARD OVER MISSOURI FOR FRIDAY. THE ECMWF KEEPS A MORE
OPEN SOLUTION WITH A CUTOFF WELL TO THE NORTH AND A SECOND
TROF/VORT MAX PUSHING THROUGH THE AREA ON FRIDAY. THUS...LEFT SOME
CLOUDINESS AND A CHANCE OF LIGHTER PRECIP IN THE FORECAST FOR
EARLY IN THE DAY FRIDAY. FOR THE REMAINDER OF THE OUTLOOK...EXPECT
HIGH PRESSURE OVER THE PLAINS STATES FRIDAY TO TRACK SOUTHEASTWARD
TO THE SOUTHEASTERN UNITED STATED BY SUNDAY INTO MONDAY. OUTSIDE
OF A SLIGHT RISK OF AN AFTERNOON SHOWER LATE SATURDAY OR
SUNDAY...THIS PATTERN WILL GIVE US A GENERALLY FAIR AND COOLER
WEATHER PATTERN INTO THE WEEKEND WITH SEASONABLY COOL TEMPERATURES
ON FRIDAY AND SATURDAY...WARMING BACK INTO THE 80S FOR SUNDAY AND
MONDAY.

&&

.AVIATION...

FOR THE 00Z KSGF...KJLN AND KBBG TAFS...A COLD FRONT CURRENTLY
EXTENDING FROM SOUTHEASTERN IOWA TO NORTH CENTRAL OKLAHOMA WILL
CONTINUE TO SLOWLY SAG SOUTH THIS EVENING INTO THE OVERNIGHT HOURS.
SOME ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ALONG THE
FRONT. HAVE NOT INCLUDED THUNDERSTORMS OR SHOWERS IN THE TAFS DUE
TO THE ISOLATED TO SCATTERED NATURE OF THIS ACTIVITY...SO
CONFIDENCE IN A TAF SITE BEING AFFECTED WAS TOO LOW TO INCLUDED.
WINDS WILL SWITCH FROM THE SOUTH TO NORTHWEST BEHIND THE FRONT
AND THEN BECOME VARIABLE INTO TUESDAY AS HIGH PRESSURE MOVES OVER
THE AREA.

ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE
PLAINS TOMORROW AFTERNOON AND PUSH SOUTHEAST TOWARDS THE AREA. AT
THIS TIME IF THE AREA IS AFFECTED IT APPEARS IT WOULD BE AFTER 0OZ
ON WEDNESDAY.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, May 28, 8:33 PM CDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
833 PM CDT MON MAY 28 2012

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-300145-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
833 PM CDT MON MAY 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED LIGHTNING RISK.

DISCUSSION...

  ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE
  THIS EVENING INTO THE OVERNIGHT HOURS AS A COLD FRONT MOVES
  THROUGH THE AREA. A FEW STORMS COULD BECOME STRONG TO MARGINALLY
  SEVERE THROUGH LATE THIS EVENING. LARGE HAIL TO THE SIZE OF
  QUARTERS AND DAMAGING WIND GUSTS WILL BE THE PRIMARY RISK.
  OTHERWISE OCCASIONAL LIGHTNING STRIKES AND BRIEF HEAVY RAINFALL
  CAN BE EXPECTED WITH ANY THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  THUNDERSTORMS ARE EXPECTED TUESDAY NIGHT THROUGH THURSDAY...AS
  A SERIES OF TWO DISTURBANCES APPROACH THE REGION FROM THE WEST.
  A FEW STORMS COULD BECOME STRONG TO MARGINALLY SEVERE.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

WFO SGF

In the hours before

Special weather statement, May 28, 10:19 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1019 PM CDT MON MAY 28 2012

KSZ073-MOZ066-290345-
BOURBON KS-VERNON MO-
1019 PM CDT MON MAY 28 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BOURBON AND VERNON
COUNTIES UNTIL 1045 PM CDT...

AT 1014 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HORTON TO 5 MILES
NORTHEAST OF PAWNEE STATION...MOVING SOUTHEAST AT 10 MPH. PENNY SIZE
HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE BRONAUGH...DEERFIELD...GARLAND...
HARWOOD...HIATTVILLE...HORTON...MOUNDVILLE...NEVADA...PAWNEE
STATION...RICHARDS AND WALKER.

PEOPLE IN SOUTHEASTERN BOURBON AND VERNON COUNTIES...INCLUDING NEVADA
AND WALKER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

LAT...LON 3804 9435 3793 9407 3765 9451 3765 9461
      3767 9462 3767 9478 3772 9488
TIME...MOT...LOC 0319Z 305DEG 9KT 3794 9435 3772 9470

SCHAUMANN
Local storm report, May 28, 10:36 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1036 PM CDT MON MAY 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1022 PM     HAIL             SCAMMON                 37.28N 94.82W
05/28/2012  E0.50 INCH       CHEROKEE           KS   EMERGENCY MNGR

            DIME HAIL REPORTED. SMALL LIMBS ALSO REPORTED DOWN.

&&

DSA
Special weather statement, May 28, 10:54 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1054 PM CDT MON MAY 28 2012

MOZ058-290430-
MARIES MO-
1054 PM CDT MON MAY 28 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARIES COUNTY UNTIL
1130 PM CDT...

AT 1050 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BELLE...OR 15 MILES SOUTHWEST OF
OWENSVILLE...MOVING NORTHEAST AT 10 MPH. NICKEL SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BELLE.

PEOPLE IN NORTHEASTERN MARIES COUNTY...INCLUDING BELLE...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.

LAT...LON 3829 9163 3822 9164 3817 9183 3828 9190
      3830 9187 3830 9165
TIME...MOT...LOC 0354Z 237DEG 7KT 3826 9175

SCHAUMANN
Special weather statement, May 28, 11:22 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1122 PM CDT MON MAY 28 2012

MOZ058-070-071-290445-
MARIES MO-PHELPS MO-PULASKI MO-
1122 PM CDT MON MAY 28 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PULASKI...
SOUTHWESTERN MARIES AND WEST CENTRAL PHELPS COUNTIES UNTIL 1145 PM
CDT...

AT 1120 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES WEST OF DIXON...OR 10 MILES NORTH OF
WAYNESVILLE...MOVING EAST AT 20 MPH. PENNY SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE DIXON AND JEROME.

INTERSTATE 44 BETWEEN MILE MARKERS 166 AND 177 WILL ALSO BE IMPACTED
BY THIS STORM.

PEOPLE IN NORTHEASTERN PULASKI...SOUTHWESTERN MARIES AND WESTERN
PHELPS COUNTIES...INCLUDING DIXON...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3816 9197 3792 9187 3786 9222 3802 9226
      3802 9219 3806 9218
TIME...MOT...LOC 0422Z 254DEG 18KT 3797 9217

SCHAUMANN
Local storm report, May 28, 11:31 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1131 PM CDT MON MAY 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     HAIL             DIXON                   37.99N 92.09W
05/28/2012  E1.00 INCH       PULASKI            MO   TRAINED SPOTTER

            DIME TO QUARTER SIZED HAIL.

&&

DSA
Local storm report, May 28, 11:49 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1149 PM CDT MON MAY 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1141 PM     TSTM WND GST     1 N VICHY               38.13N 91.77W
05/28/2012  M48 MPH          MARIES             MO   ASOS

            KVIH ROLLA VICHY AIRPORT.

&&

DSA

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 9:33 PM CDTSevere Thunderstorm WarningSGFMorgan42 min
May 28, 10:19 PM CDTSpecial Weather StatementSGFVernon26 min
May 28, 10:54 PM CDTSpecial Weather StatementSGFMaries36 min
May 28, 10:58 PM CDTSevere Thunderstorm WarningSGFMaries32 min
May 28, 11:22 PM CDTSpecial Weather StatementSGFMaries23 min
May 28, 11:27 PM CDTSevere Thunderstorm WarningSGFMaries, Phelps48 min
May 28, 11:32 PM CDTSevere Thunderstorm WarningSGFMaries, Phelps, Pulaski28 min
May 28, 11:42 PM CDTAreal Flood AdvisorySGFMaries6 hr
May 29, 12:01 AM CDTSevere Thunderstorm WarningSGFMaries, Phelps44 min
May 29, 12:07 AM CDTSevere Thunderstorm WarningSGFDade38 min
May 29, 12:32 AM CDTSevere Thunderstorm WarningSGFGreene, Polk43 min
May 29, 12:39 AM CDTFlash Flood WarningSGFMaries, Phelps, Pulaski6 hr
May 29, 12:41 AM CDTSevere Thunderstorm WarningSGFMcDonald, Newton49 min
May 29, 12:47 AM CDTSevere Thunderstorm WarningSGFDade, Lawrence43 min
May 29, 12:56 AM CDTSevere Thunderstorm WarningSGFGreene64 min
May 29, 1:34 AM CDTSevere Thunderstorm WarningSGFMcDonald27 min
May 29, 1:35 AM CDTSevere Thunderstorm WarningSGFPhelps, Pulaski40 min
May 29, 6:59 AM CDTAreal Flood AdvisorySGFPulaski3 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.